Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 26, 2017, 8:47 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 8:47 PM CDT (01:47 UTC)
- Expired
- Jul 26, 2017, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WWUS84 KMOB 270147
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
847 PM CDT WED JUL 26 2017
ALZ262>266-FLZ201>204-270230-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
847 PM CDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE...BALDWIN...SOUTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES UNTIL 930 PM CDT...
At 847 PM CDT, the strong thunderstorms were located along a line
extending from near Stapleton to 13 miles southwest of Pensacola
Beach, and moving southwest at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Downtown Mobile, Pensacola, Ferry Pass, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Gonzalez, Gulf
Shores, Foley, Pace, Theodore, Gulf Breeze, Orange Beach, Spanish
Fort, Goulding and Robertsdale.
LAT...LON 3022 8792 3033 8800 3033 8798 3034 8801
3063 8824 3098 8746 3035 8689 3025 8700
3022 8720
TIME...MOT...LOC 0147Z 050DEG 25KT 3080 8775 3015 8725
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 8:35 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 26, 8:35 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 835 PM CDT Wed Jul 26 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...MVFR to IFR cigs and visibilities through 28.00z. Lower cigs and visibilities mainly in and around isolated to scattered showers and thunderstorms through 28.00z. Winds will be west to northwest at 5 to 8 knots early this evening becoming mostly northwest to north around 5 knots or less overnight and early Thu, then becoming mostly west at 5 to 8 knots Thu afternoon through early Thu evening. 32/ee && .PREV DISCUSSION... /issued 406 PM CDT Wed Jul 26 2017/ NEAR TERM /Now Through Thursday/...26.12Z upper air analysis shows a trof of low pressure positioned over the eastern US while a deep layer ridge extends from New Mexico, eastward into the Mid-South. Unusual for this time of year, a deep layer north to northeast flow is in place over the central Gulf coast between these two large scale pressure systems. A somewhat drier air-mass has settled over the interior of the region the past 24 hrs where pwat values have lowered to between 1.6 and 1.8 inches. Closer to the coast, pwat's were closer to 2 inches. Despite the lower pwat values over the interior, there is enough moisture for weak impulses aloft slipping southward to work on, combined with afternoon instability to support the development of isolated to scattered showers and storms. Some of the afternoon storms could be effective in producing brief strong wind gusts in excess of 40 mph and frequent lightning. Given latest radar trends, will carry over a small chance of showers and storms into the evening before decreasing. May see late night redevelopment over the coastal waters as upper level shear zone and weak surface pressure trof slips slowly southward off the coast. Overnight lows in the mid 70s interior to mid to upper 70s coast. A similar synoptic scale setup, as seen today, is expected on Thursday with a small chance of showers and storms mostly confined to the eastern zones. Heat indices will also be elevated as well. Highs in the lower to mid 90s coupled with dewpoints in the mid 70s result in afternoon heat indices lifting to a range of 103 to 107. Although a few values near 108 are seen in gridded heat index forecasts, not expecting enough areal coverage for a heat advisory at this time. /10 SHORT TERM /Thursday night Through Saturday night/...Mean upper level ridging will continue to stretch eastward across the Lower Mississippi Valley and across central and southern portions of MS and AL Thursday night and Friday. Generally dry conditions are expected Thursday night into Friday morning as a drier and more subsident airmass extends across our area underneath this feature. The exception could be an isolated shower or storm near the immediate coast, but most of this activity should be confined offshore. Deep layer moisture will begin to increase across central and northern portions of MS/AL by Friday afternoon as a frontal zone slowly pushes southward into this vicinity from the Mid Mississippi and Tennessee Valley regions. A few model guidance members take the southern edge of the deeper moisture and associated potential for isolated to scattered showers and storms into northern portions of our forecast area by Friday afternoon and will continue to carry 20-30% POPs over the northern half of the area, with continued dry conditions closer to the coast. Heat and humidity will otherwise remain the main story Friday, with highs once again reaching into the lower to mid 90s inland, and around 90 to the lower 90s coast. Max heat indices once again mostly range between 100-105, with isolated locations between 105-108. An upper level trough will continue to deepen over the Eastern Seaboard through late Saturday, with the associated trough axis extending southwestward into the northeastern Gulf of Mexico. The associated frontal boundary will push southward through our area Friday night into Saturday, with an increasing chance of showers and thunderstorms spreading southward over the area through this time frame. We will have likely POPs by Saturday over most of the area away from the immediate coast. Will have to monitor for locally heavy rainfall. Better coverage of showers/storms will gradually push southward near the coast and offshore waters Saturday night. Highs Saturday trend a little cooler into the upper 80s to lower 90s with the front and good chance of rain. Lows range in the 70s Friday night, and may trend a little cooler into by Saturday night. /21 LONG TERM /Sunday Through Wednesday/...A drier northwest flow aloft spreads into the area Sunday and Monday on the back side of the persistent upper level trough over the Eastern Seaboard and in the wake of the frontal passage. A lingering chance of showers and storms may continue over southern areas early Sunday, with drier conditions possibly Sunday afternoon. Isolated to scattered coverage of convection may hold over southern and eastern areas Monday and Tuesday, before a little better chance of showers and storms returns areawide by Wednesday with perturbations within a more zonal mid level flow. Temperatures remain close to seasonal levels through the extended period. /21 MARINE...Surface high pressure holds over the Gulf thru the remainder of the week with a weak surface pressure trof positioned over the southeast. Little change in seas thru Friday. The Gulf high breaks down this weekend as frontal boundary sinks southward over the coastal waters late Saturday. Westerly winds may pickup a bit going into Saturday causing a slight build in seas. With the passage of the boundary, a brief period of offshore flow sets up late Saturday into Sunday. The front settles south of the coastal waters early next week and stalls while high pressure builds into the southeast. This results in more of an easterly wind component on Monday. Small chances of showers and storms. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 26, 5:52 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 552 AM CDT Wed Jul 26 2017 ALZ059-261>266-FLZ201>206-271100- Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal- 552 AM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight Heat indices will range from 100 to 106 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat indices will range from 100 to 107 degrees both Thursday and Friday afternoons. Localized higher indices are possible along the coast. Gusty winds, frequent lightning, and locally heavy rains can be expected with the stronger thunderstorms that develop each day. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>635-650-655-670-675-271100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 552 AM CDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds, waves and seas locally higher in and near scattered to numerous thunderstorms over the weekend. Frequent lightning activity likely in and near any of the stronger storms.
In the hours before
Local storm report, Jul 26, 6:17 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
617 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 2 SW VALPARAISO 30.50N 86.51W
07/26/2017 M40.00 MPH OKALOOSA FL AWOS
AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 40MPH AT
EGLIN AFB.
0513 PM MARINE TSTM WIND 4 W DESTIN 30.40N 86.56W
07/26/2017 M45.00 MPH GMZ635 FL MESONET
AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 45MPH AT THE
WEATHERFLOW SITE XFWB AT FORT WALTON BEACH.
0516 PM MARINE TSTM WIND 6 WNW DESTIN 30.43N 86.58W
07/26/2017 M41.00 MPH OKALOOSA FL MESONET
AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 41MPH AT THE
FORT WALTON BEACH PORT.
0520 PM MARINE TSTM WIND 2 SSW FORT WALTON BEACH 30.39N 86.59W
07/26/2017 M43.00 MPH GMZ655 FL MESONET
AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 43MPH AT
WEATHERFLOW SITE XOPF ON THE OKALOOSA ISLAND FISHING
PIER.
&&
MBLocal storm report, Jul 26, 6:23 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
623 PM CDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM MARINE TSTM WIND 2 E CASWELL 30.30N 87.51W
07/26/2017 M39 MPH GMZ633 AL MESONET
AN OUTFLOW BOUNDARY PRODUCED A WIND GUST OF 39MPH AT
WEATHERFLOW SITE XMLP AT MILL POINT NEAR ORANGE BEACH.
&&
MBSpecial weather statement, Jul 26, 6:23 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
623 PM CDT WED JUL 26 2017
ALZ056-059-060-FLZ203-205-270000-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Santa Rosa Inland FL-
623 PM CDT WED JUL 26 2017
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 700 PM CDT...
At 622 PM CDT, strong thunderstorms were located 11 miles northwest
of Lockhart, or 12 miles south of Andalusia, moving south at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Crestview, Andalusia, Opp, Florala, Baker, River Falls, Red Level,
Laurel Hill, Lockhart, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8628 3099 8639 3054 8640 3054 8647
3069 8700 3146 8665 3134 8619
TIME...MOT...LOC 2322Z 018DEG 25KT 3113 8648Special weather statement, Jul 26, 7:16 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
716 PM CDT WED JUL 26 2017
ALZ059-FLZ202>206-270100-
Escambia AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
716 PM CDT WED JUL 26 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL ESCAMBIA...OKALOOSA...SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 800 PM CDT...
At 715 PM CDT, the strong thunderstorms were located from near Point
Baker to near Niceville, and moving south at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Destin, Eglin AFB,
Pace, Milton, Valparaiso, Gulf Breeze, Goulding, Mary Esther, Bagdad
and Ocean City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8742 3104 8701 3091 8639 3046 8639
3047 8630 3048 8628 3039 8629 3040 8629
3042 8631 3038 8633 3040 8639 3038 8640
3038 8650 3029 8650 3029 8680 3025 8700
TIME...MOT...LOC 0015Z 012DEG 17KT 3072 8705 3054 8646Special weather statement, Jul 26, 7:59 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
759 PM CDT WED JUL 26 2017
ALZ059-264-266-FLZ201>206-270145-
Baldwin Coastal AL-Baldwin Central AL-Escambia AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
759 PM CDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHWESTERN ESCAMBIA...SOUTHERN
OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES UNTIL 845 PM CDT...
At 758 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles southwest of Bratt to 9 miles south of Santa
Rosa Beach, and moving southwest at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Gonzalez, Destin, Eglin AFB, Foley, Pace,
Milton, Gulf Breeze, Goulding, Mary Esther, Robertsdale, Century and
Bagdad.
LAT...LON 3037 8786 3104 8739 3043 8639 3038 8640
3038 8650 3029 8650 3029 8680 3025 8703
TIME...MOT...LOC 0058Z 048DEG 13KT 3081 8753 3023 8626Special weather statement, Jul 26, 8:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
847 PM CDT WED JUL 26 2017
ALZ262>266-FLZ201>204-270230-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
847 PM CDT WED JUL 26 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE...BALDWIN...SOUTHWESTERN SANTA ROSA AND
ESCAMBIA COUNTIES UNTIL 930 PM CDT...
At 847 PM CDT, the strong thunderstorms were located along a line
extending from near Stapleton to 13 miles southwest of Pensacola
Beach, and moving southwest at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Downtown Mobile, Pensacola, Ferry Pass, Brent, West Pensacola,
Ensley, Daphne, Tillmans Corner, Warrington, Fairhope, Gonzalez, Gulf
Shores, Foley, Pace, Theodore, Gulf Breeze, Orange Beach, Spanish
Fort, Goulding and Robertsdale.
LAT...LON 3022 8792 3033 8800 3033 8798 3034 8801
3063 8824 3098 8746 3035 8689 3025 8700
3022 8720
TIME...MOT...LOC 0147Z 050DEG 25KT 3080 8775 3015 8725The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:21 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jul 26, 7:54 PM CDT | Special Marine Warning | MOB | 96 min | |
| Jul 26, 10:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jul 26, 10:55 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 27, 2:27 PM CDT | Special Weather Statement | MOB | Mobile | 33 min |
| Jul 27, 2:39 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jul 27, 3:53 PM CDT | Areal Flood Advisory | MOB | Mobile | 112 min |
| Jul 27, 3:56 PM CDT | Special Weather Statement | MOB | Mobile | 34 min |
| Jul 27, 5:56 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jul 27, 6:02 PM CDT | Special Weather Statement | MOB | Butler | 58 min |
| Jul 27, 6:19 PM CDT | Special Marine Warning | MOB | 56 min | |
| Jul 26, 7:16 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 44 min |
| Jul 26, 7:59 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 46 min |
| Jul 27, 5:53 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jul 27, 5:58 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jul 27, 6:14 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 44 min |
| Jul 27, 6:34 PM CDT | Special Weather Statement | MOB | Santa Rosa | 41 min |
| Jul 27, 6:46 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 119 min |
| Jul 27, 6:54 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
Nearby
Special Weather Statements in Alabama, 2017Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.